Alert archive / Hawaii / High Wind Warnings in 2015
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 7, 2015, 3:40 PM HST for Hawaii County, Hawaii. It took effect at Mar 7, 2015, 6:00 PM HST. It was in force for 70 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2015, 3:40 PM HST (01:40 UTC)
- In effect from
- Mar 7, 2015, 6:00 PM HST
- Expired
- Mar 10, 2015, 3:40 PM HST
- In force
- 70 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWHW70 PHFO 080140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT MAR 7 2015 HIZ028-081445- /O.UPG.PHFO.HW.A.0001.150308T0400Z-150309T1600Z/ /O.NEW.PHFO.HW.W.0005.150308T0400Z-150309T1600Z/ BIG ISLAND SUMMITS- 340 PM HST SAT MAR 7 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...WINDS INCREASING TONIGHT...WITH THE STRONGEST WINDS EXPECTED SUNDAY AND SUNDAY NIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING OR DRIVING DANGEROUS. HIGH PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$
7 follow-up statements
164 WWHW70 PHFO 081320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST SUN MAR 8 2015 HIZ028-090230- /O.CON.PHFO.HW.W.0005.000000T0000Z-150309T1600Z/ BIG ISLAND SUMMITS- 320 AM HST SUN MAR 8 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...WEST TO SOUTHWEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING OR DRIVING DANGEROUS. HIGH PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$
678 WWHW70 PHFO 082044 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1044 AM HST SUN MAR 8 2015 HIZ028-090945- /O.EXT.PHFO.HW.W.0005.000000T0000Z-150310T0400Z/ BIG ISLAND SUMMITS- 1044 AM HST SUN MAR 8 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...SOUTHWEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 105 MPH. * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING OR DRIVING DANGEROUS. HIGH PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ FOSTER
579 WWHW70 PHFO 090122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST SUN MAR 8 2015 HIZ028-091430- /O.CON.PHFO.HW.W.0005.000000T0000Z-150310T0400Z/ BIG ISLAND SUMMITS- 322 PM HST SUN MAR 8 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...SOUTHWEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 100 MPH. * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE HIKING OR DRIVING DANGEROUS. HIGH PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ FOSTER
292 WWHW70 PHFO 091334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON MAR 9 2015 HIZ028-100245- /O.CON.PHFO.HW.W.0005.000000T0000Z-150310T0400Z/ BIG ISLAND SUMMITS- 334 AM HST MON MAR 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 45 TO 70 MPH WITH LOCALIZED GUSTS OVER 105 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING DANGEROUS. HIGH-PROFILE VEHICLES ARE MOST SUSCEPTIBLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$
279 WWHW70 PHFO 100129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST MON MAR 9 2015 HIZ028-101430- /O.EXT.PHFO.HW.W.0005.000000T0000Z-150313T0400Z/ BIG ISLAND SUMMITS- 329 PM HST MON MAR 9 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS...WEST 45 TO 65 MPH WITH LOCALIZED GUSTS OVER 80 MPH. * TIMING...THROUGH 6 PM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING DANGEROUS. ANY TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ FOSTER
318 WWHW70 PHFO 101330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE MAR 10 2015 HIZ028-110230- /O.CON.PHFO.HW.W.0005.000000T0000Z-150313T0400Z/ BIG ISLAND SUMMITS- 330 AM HST TUE MAR 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS...WEST 50 TO 60 MPH WITH LOCALIZED GUSTS OVER 80 MPH. * TIMING...THROUGH 6 PM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING OR DRIVING DANGEROUS. ANY TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$
903 WWHW70 PHFO 110140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE MAR 10 2015 HIZ028-110245- /O.CAN.PHFO.HW.W.0005.000000T0000Z-150313T0400Z/ BIG ISLAND SUMMITS- 340 PM HST TUE MAR 10 2015 ...HIGH WIND WARNING IS CANCELLED... THE HIGH WIND WARNING HAS BEEN REPLACED BY THE BLIZZARD WARNING. WEST 45 TO 65 MPH WITH LOCALIZED GUSTS OVER 80 MPH WILL CONTINUE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 7, 10:00 AM HST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 7, 10:00 AM HST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT MAR 7 2015 .SYNOPSIS... BRISK AND COOL NORTH TO NORTHEASTERLY WINDS WILL GRADUALLY WEAKEN THROUGH MONDAY AS A SURFACE RIDGE MOVES TOWARD THE STATE. SHOWERS WILL ALSO DECREASE ACROSS MOST OF THE AREA. DEEPER MOISTURE SOUTH OF THE BIG ISLAND WILL PUSH NORTH AND ENHANCE RAINFALL OVER THE BIG ISLAND ON SUNDAY AND MONDAY...AND POSSIBLY AGAIN TOWARD THE LATER PART OF NEXT WEEK. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW FAR TO THE NORTH-NORTHEAST OF THE STATE NEARLY STATIONARY...WITH A NEARLY ZONAL JET SOUTH OF IT EXTENDING ACROSS THE ISLANDS. AT THE SURFACE...LOW PRESSURE IS LOCATED FAR TO THE NORTH-NORTHEAST WITH A FRONT EXTENDING EAST OF THE STATE. HIGH PRESSURE IS LOCATED FAR TO THE NORTHWEST. 12Z SOUNDINGS SHOW INVERSIONS RANGING FROM 7KFT AT LIHUE TO 10KFT AT HILO. PRECIPITABLE WATERS ALSO RANGE FROM 0.72 INCHES TO 1.15 INCHES RESPECTIVELY...WITH HIGH LEVEL CLOUDS THICKER ACROSS THE SOUTHERN HALF OF THE STATE ALSO CONTRIBUTING TO THE HIGHER MOISTURE VALUES. MORNING BLENDED TOTAL PRECIPITABLE WATER IMAGERY SHOWS A SIMILAR GRADIENT OVER THE STATE...WITH SLIGHTLY DRIER AIR EXTENDING WELL NORTH OF THE AREA AS WELL. FROM AN OVERALL STANDPOINT...THE LONGWAVE PATTERN IS NOT EXPECTED TO CHANGE MUCH OVER THE NEXT SEVERAL DAYS. WHILE THE CUTOFF LOW TO OUR NORTH-NORTHEAST IS EXPECTED TO OPEN...ADDITIONAL ENERGY DIGGING FROM THE NORTHWEST WILL KEEP A LONGWAVE TROUGH IN MUCH THE SAME LOCATION. COMBINED WITH THE LONGWAVE RIDGE TO THE WEST OF THE STATE...WE WILL REMAIN IN A GENERAL WESTERLY OR NORTHWESTERLY UPPER LEVEL PATTERN. AT THE SURFACE...THE HIGH TO OUR NORTHWEST WILL REMAIN NEARLY STATIONARY...THOUGH THE RIDGE WILL END UP BEING PUSH SOUTHWARD EARLY NEXT WEEK...WEAKENING THE GRADIENT ACROSS THE ISLANDS. THE SURFACE HIGH TO THE NORTHWEST OF THE STATE AND LOW/FRONT TO THE NORTHEAST AND EAST HAVE COMBINED TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS THE STATE...WITH GUSTY WINDS ARE OUT OF THE NORTH TO NORTHEAST. HOWEVER...SURFACE PRESSURE AT AIRPORTS ACROSS THE STATE HAVE DROPPED BY UP TO A MILLIBAR OVER THE PAST 24 HOURS...AND THE GRADIENT BETWEEN BUOY 51101 AND 51003 HAS ALSO DROPPED BY A MILLIBAR AS WELL. WINDS WILL GRADUALLY DIMINISH THROUGH MONDAY AS THE GRADIENT RELAXES. FORECAST SOUNDINGS SHOW INVERSION HEIGHTS LOWERING AS WELL THROUGH THE FIRST PART OF THE NEW WEEK...AT LEAST ACROSS THE WESTERN ISLANDS. A SHORTWAVE SWINGING THROUGH THE UPPER LEVEL TROUGH WILL HELP TO PULL MOISTURE THAT IS POOLED TO THE SOUTHEAST OF THE STATE NORTHWARD TOWARD THE BIG ISLAND. MODEL CROSS SECTIONS SHOW DEEP MOISTURE REACHING THE BIG ISLAND SUNDAY...AND BRUSHING MAUI AS WELL. LOW-LEVEL WINDS REMAIN OUT OF THE NORTHEAST...KEEPING MOST RAINFALL FOCUSED ACROSS WINDWARD SECTIONS. HOWEVER...GIVEN THE DEEP SATURATED COLUMN AND WETBULB ZERO HEIGHTS NEAR 12KFT WE MAY HAVE ANOTHER ROUND OF WINTER WEATHER FOR THE BIG ISLAND SUMMITS AS WELL. THE SHORTWAVE MENTIONED ABOVE WILL ALSO ENHANCE WINDS ACROSS HIGHER ELEVATIONS. THE 12Z GFS SHOWS 600MB WINDS INCREASING TO 35-40KT OVERNIGHT...WHICH WOULD TRANSLATE TO WARNING LEVEL WINDS AT THE SUMMITS. WHILE WINDS ARE CURRENTLY BELOW ADVISORY LEVELS...WITH THE CONSISTENT INCREASE ADVERTISED TONIGHT/SUNDAY BY RECENT MODEL RUNS WE WILL LIKELY UPGRADE THE HIGH WIND WATCH TO A WARNING WITH THE AFTERNOON PACKAGE. HIGH CLOUDS ASSOCIATED WITH THE JET ARE THICKEST ACROSS THE SOUTHERN HALF OF THE STATE. THESE HIGH CLOUDS MAY SURGE NORTHWARD AGAIN BY SUNDAY WITH THE NEXT SHORTWAVE...THEN THIN OUT AND SHIFT EAST AGAIN EARLY NEXT WEEK. ANOTHER SHORTWAVE MAY SWING THROUGH THE STATE DURING THE LATER PART OF THE WEEK...BRINGING ANOTHER SURGE IN MOISTURE TO THE BIG ISLAND IN THE WEDNESDAY/THURSDAY TIME FRAME. AS WE HEAD INTO NEXT WEEKEND...THE UPPER LEVEL PATTERN BECOMES MORE ZONAL. A NEW LOW DEVELOPS OVER THE NORTH PACIFIC...WHICH MAY SHIFT THE SURFACE RIDGE SOUTHWARD TOWARD THE STATE. EXTENDED MODELS OFFER SLIGHTLY DIFFERING SPECIFICS AND TIMING...BUT AGREE WITH THE OVERALL PATTERN. && .AVIATION... BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE STARTING TO DECREASE TONIGHT. AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURB OVR AND S THRU W OF MTNS ACROSS ALL ISLANDS. ANY PASSING SHOWERS OVER THE SMALLER ISLANDS SHOULD REMAIN RELATIVELY BRIEF AND POSE MINIMAL CIG/VIS RESTRICTIONS. SOME HEAVIER SHOWERS MAY IMPACT WINDWARD BIG ISLAND...WITH BRIEF MVFR CIGS/VIS. HIGH CLOUDS ALONG AN UPPER LEVEL JET ARE STREAMING OVERHEAD. THICKNESS OF THESE CLOUDS RANGE BETWEEN FL250 AND FL300 OVER KAUAI AND LOWER TO RANGES BETWEEN 130 AND FL300 OVER THE BIG ISLAND. THE THICKEST AREA IS IN THE BIG ISLAND SOUTHEAST COASTAL WATERS. LIGHT ICING MAY OCCUR IN SOME OF THE THICKER AREAS. ADDITIONALLY...LIGHT TO MOD TUB IS ASSOCIATED WITH THIS JET. AIRMET TANGO IS POSTED FOR LIGHT TO MOD TURB BETWEEN FL200 AND FL350. && .MARINE... GUSTY NORTH TO NORTHEAST WINDS AND ELEVATED ROUGH SEAS WILL CONTINUE THROUGH MOST OF THE DAY. AS A RESULT...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOST HAWAIIAN WATERS. AS THE PRESSURE GRADIENT RELAXES TONIGHT AND SUNDAY...WINDS AND SEAS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS. WITH A SERIES OF SLOW MOVING LOWS SPINNING NORTH OF THE STATE...WE CAN EXPECT CONTINUED SHORT- TO MODERATE PERIOD NORTHERLY SWELLS THROUGH MUCH OF THE WEEK. A SLIGHTLY LARGER SWELL ARRIVING MONDAY MAY BRING SURF NEAR ADVISORY LEVELS FOR NORTH FACING SHORES...WITH A LARGER AND SLIGHTLY LONGER PERIOD NORTH SWELL POSSIBLE LATE IN THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM HST THIS EVENING TO 6 AM HST MONDAY FOR THE BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR ALL COASTAL WATERS EXCEPT THE BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...BRAVENDER AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:50 AM HST | Winter Weather Advisory | HFO | Hawaii | 41 hr |
Nearby
High Wind Warnings in Hawaii, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.